Alert archive / Alabama / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 172, NWS Birmingham, AL
NWS Birmingham, AL issued this severe thunderstorm warning at Mar 16, 2000, 5:03 PM CST for Montgomery County, Alabama. It was in force for 42 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Mar 16, 2000, 5:03 PM CST (23:03 UTC)
- Expired
- Mar 16, 2000, 5:45 PM CST
- In force
- 42 min
- Issued by
- NWS Birmingham, AL
- Area
- Whole counties
County Montgomery County, AL
The nearest sounding before it
Birmingham, AL (KBMX), launched 12:00Z, 11.1 hours before the alert went out and 119 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 646 m above ground
- 0-6 km bulk shear
- 34 kt
- 0-1 km storm-relative helicity
- 288 m²/s²
- 0-3 km storm-relative helicity
- 356 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KBMX 162303 SVRBHM ALC101-162345- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE BIRMINGHAM AL 503 PM CST THU MAR 16 2000 THE NATIONAL WEATHER SERVICE IN BIRMINGHAM HAS ISSUED A... * SEVERE THUNDERSTORM WARNING FOR... MONTGOMERY COUNTY IN SOUTH CENTRAL ALABAMA... * UNTIL 545 PM CST. * AT 503 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 8 MILES WEST OF MONTGOMERY...MOVING EAST AT 30 MPH. * SOME LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE... MONTGOMERY. NNNN
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Birmingham, AL wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 16, 3:00 PM CST, 2 hours 3 minutes earlier.
Area forecast discussion, Mar 16, 3:00 PM CST, 2 hours 3 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BIRMINGHAM, AL 300 PM CST THU MAR 16 2000 SHORT WAVE AND COLD FRONT MOVE THROUGH TONIGHT. LINE OF STRONG THUNDERSTORMS AHEAD OF FRONT THIS EVENING, AND ISOLATED SEVERE POSSIBLE WITH THESE EARLY OVER THE EASTERN HALF OF THE FORECAST AREA. DEW POINTS ARE IN THE 60S AND LI'S LATE THIS AFTERNOON ARE IN THE -3 TO -6 RANGE OVER MOST OF THE AREA. THE FRONT AND DEPARTING SUN SHOULD DIMINISH THESE SOON. COOLER FRIDAY AND MAYBE PARTIAL CLEARING. WILL INTRODUCE ANOTHER CHANCE OF RAIN SATURDAY AS YET ANOTHER SHORT WAVE APPROACHES. THE RAIN CHANCE WILL BE HIGHER SOUTH, AND THERE WILL BE A BETTER CHANCE ON SUNDAY. WILL USE A BLEND OF AVN AND NGM MOS TEMPS. HSV 046/057 039/058 2--2 BHM 050/064 042/061 3--3 MGM 054/069 047/065 4--4 .BHM...NONE. NNNN
In the hours before
Special weather statement, Mar 16, 2:32 PM CST, 2 hours 31 minutes before
ALZ001>038-040>050-162230- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BIRMINGHAM AL 232 PM CST THU MAR 16 2000 HAZARDOUS WEATHER OUTLOOK FOR NORTH AND CENTRAL ALABAMA. A MOIST AND UNSTABLE AIRMASS WAS LOCATED ACROSS A LARGE PART OF ALABAMA THIS AFTERNOON. THIS UNSTABLE AIR PRECEDED A COLD FRONT THAT WAS LOCATED FROM CENTRAL TENNESSEE TO SOUTHWEST MISSISSIPPI. THE STORM PREDICTION CENTER HAS INCLUDED MUCH OF EASTERN ALABAMA IN A SLIGHT RISK OF SEVERE THUNDERSTORMS. DOPPLER RADAR DISPLAYS INDICATE THUNDERSTORMS LOCATED FROM NEAR HUNTSVILLE TO NEAR DEMOPOLIS...AND SCATTERED STORMS EAST OF MONTGOMERY. THESE STORMS WILL CONTINUE DEVELOPING AND MOVE EAST...THROUGH THE REST OF THE AFTERNOON AND INTO THIS EVENING. THE MAIN THREAT WITH THESE THUNDERSTORMS WILL BE DAMAGING WINDS. THE SEVERE THREAT SHOULD REMAIN ISOLATED AND SLOWLY DIMINISH THROUGH THE EVENING HOURS. STORM SPOTTERS AND EMERGENCY MANAGEMENT PERSONNEL SHOULD MONITOR THE LATEST FORECASTS...AND STATEMENTS THROUGH THE REMAINDER OF THE DAY.
The office that day
Everything else NWS Birmingham, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 16, 11:56 AM CST | Severe Thunderstorm Warning | BMX | Barbour, Bullock, Russell | 49 min |
| Mar 16, 3:54 PM CST | Severe Thunderstorm Warning | BMX | Chilton, Coosa | 36 min |
| Mar 16, 4:41 PM CST | Severe Thunderstorm Warning | BMX | Tallapoosa | 49 min |
| Mar 16, 4:57 PM CST | Severe Thunderstorm Warning | BMX | Lowndes | 33 min |
| Mar 16, 5:07 PM CST | Severe Thunderstorm Warning | BMX | Elmore | 38 min |
Nearby
Severe Thunderstorm Warnings in Alabama, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.